Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

I have noticed some bleeding on toilet paper recently over

DOCTOR OF THE MONTH - Apr 2013
Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5693 Questions
Question
I have noticed some bleeding on toilet paper recently over the last 2 weeks. Happens occasionally but not as common but today blood was dripping into the toilet. Quite a lot too and whilst not sore down there it feels a little odd.

I have also had a sore tailbone for about a month. This occured after a medium length road ride on white a hard saddle though. So not sure if they are linked at all.

What's the best way forward please ?
Posted Sun, 3 Dec 2017 in Abdominal Pain
 
 
Answered by Dr. Ivan R. Rommstein 58 minutes later
Brief Answer:
see next

Detailed Answer:
Ho and welcome.
First, there is no need to be concerned since most commonly in this age, benign causes are present. Sometimes this is just rectal wall irritation due to hard stool and in this case it will pass spontaneously.

Otherwise, this is probably just internal hemorrhoids and less possibly, fisure or rectal polyp.

These are primarily treated with stool softener, diet and sitzbaths. It is very important to take lot of fluids, probiotics, high fibre food and stool softeners to avoid hard stool and straining.

If there is no improvement in next few weeks, you should see proctologist, do stool occult blood test and then surgical management of hemorrhoids may be considered.

If however, there is associated diarrheas, mucous in stool, low red blood count or weight loss then some other causes may be considered and include inflammatory bowel diseases. IN this case it would be good to do colonoscopy, and check CEA marker.

I hope I have answered you query. If you have any further questions you can contact us in every time.
Kindly regards. Wish you a good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor